My trainer has been working me really hard lately and I actually fainted after a lesson a couple of months ago. Since then she's been working me even harder and I nearly passed out again yesterday. We started out just walking and trotting and slowly increasing the length of time that I would trot without a break. Fast forward 6 months and now Iím trotting and cantering for nearly 25 minutes out of a 30 minute lesson.
I feel like I canít get enough air in my lungs and then I get stitches. Plus I noticed that since itís gotten colder, my lungs hurt more. When the lesson is finally over I walk around on a loose rein for about 5 to 10 minutes. Thatís when I noticed that I suddenly feel sick, light headed, and I canít seem to slow down my breath. Then I start to see spots.
My instructor always tells me that I shouldnít be out of breath. She has caught me holding my breath a few times, which I didnít realize I was doing. So I wonder if that has something to do with it? This is so frustrating and embarrassing. What makes it worse is that she is 63 and Iím 37! The woman can run circles around me and I just get dizzy watching her!
I recently had a complete physical for insurance purposes and got a score of 100 out of 100 so I consider myself pretty healthy. I sit at a desk all day but do work out in the evenings. My blood-pressure is on the low side of normal 98/55. Iíve had trouble with fainting spells when I lived in Colorado at 10,000 feet. I had a stress test back then and the cardiologist said that my heart does occasionally skip a beat but itís nothing to worry about (idiopathic tachycardia). My primary doctor said it was just altitude sickness and nothing to worry about. I live at a lower elevation now so that shouldnít be a problem.
Am I just out of shape? Or could it be something else? Iíve been working out harder and harder at home on my elliptical trainer. I also do different workout videos to keep it interesting. Sometimes I donít feel like doing a heavy workout so Iíll just go for a 45 minute brisk walk instead.